Oklahoma, 2010

Tornadoes and Hail in Oklahoma, May 10, 2010

May 10, 2010 · NWS TSA · 44 events in 12 counties and zones

Severe thunderstorms developed along and ahead of a dry line over central Oklahoma during the afternoon hours. Very unstable air along with very strong low level wind shear resulted in a number of supercell thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$1.1 million
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed along and ahead of a dry line over central Oklahoma during the afternoon hours. Very unstable air along with very strong low level wind shear resulted in a number of supercell thunderstorms. These storms produced numerous tornadoes, very large hail, and damaging wind gusts as they moved eastward across eastern Oklahoma during the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 10, 3:46 PM CST, 26 minutes earlier.

Area forecast discussion, May 10, 3:46 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT MON MAY 10 2010

...MESOSCALE UPDATE...

.DISCUSSION...
THE MESOCYCLONE OF THE NOBLE COUNTY SUPERCELL EXTRAPOLATES TO
THE OSAGE AND PAWNEE COUNTY LINES AT 455 PM.  THE SURFACE-
BASED CAPE IS AROUND 1700 J/KG NEAR THE CELL...DROPPING TO
1200 J/KG AT THE OSAGE AND PAWNEE COUNTY LINES AND THEN TO
AROUND 750 J/KG DEEPER INTO OSAGE COUNTY.  THE CELL
SHOULD WEAKEN AND OR BECOME INCREASINGLY ELEVATED AS IT
MOVES DEEPER INTO OSAGE COUNTY.

STORM-RELATIVE HELICITIES OF 900 M2/S2...45 KT OF 0 TO 1 KM SHEAR
AND AN EXCELLENT HODOGRAPH SUGGEST THE CELL WILL HAVE
TORNADO POTENTIAL UNTIL IT CAN GET SEVERAL MILES INTO OSAGE
COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, May 10, 4:05 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON MAY 10 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT MON MAY 10 2010

...VIOLENT TORNADOES POSSIBLE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTH OF INTERSTATE 40
        ACROSS EASTERN OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF A MCALESTER TO
        FORT SMITH LINE.

SIGNIFICANT WINDS.
        RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
DISCRETE SUPERCELLS CONTINUE TO DEVELOP LATE THIS AFTERNOON FROM
NORTH CENTRAL TO CENTRAL OKLAHOMA...IN THE WARM SECTOR BOUNDED BY A
DRYLINE TO THE WEST AND WARM FRONT TO THE EAST. THESE STORMS WILL
CONTINUE TO MOVE RAPIDLY TO THE NORTHEAST AND INTO PORTIONS OF
NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS EVENING. RAPID
DESTABILIZATION WILL OCCUR ACROSS EASTERN OKLAHOMA AS THE WARM FRONT
LIFTS NORTH...WITH STORMS MAINTAINING SEVERE STRENGTH WELL INTO THE
EVENING HOURS. OBSERVED WIND PROFILES AND STORM HISTORY STRONGLY
SUGGEST THAT SEVERAL OF THESE STORMS WILL BE TORNADIC...PRIMARILY
IMPACTING NORTHEAST OKLAHOMA BETWEEN 6 AND 10 PM.

ADDITIONAL WIDELY SCATTERED SUPERCELLS WILL BE POSSIBLE FARTHER
SOUTH ALONG THE DRYLINE...WHICH MAY EVENTUALLY MOVE INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS BY MID TO LATE EVENING.

ALONG WITH THE RISK OF TORNADOES...BASEBALL SIZE HAIL AND DAMAGING
STRAIGHT LINES MAY OCCUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK.  FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The Vance AFB radar (KVNX), 110 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

23 tornado, 14 hail, 7 thunderstorm wind. Local standard time, as filed.

Tornado, Osage

When
May 10, 4:12 PM CST to 4:25 PM CST
Where
Osage County, 11.39 mi W of Fairfax to 3.1 mi S of Burbank
Rating
EF1
Path length
11 mi
Path width
2,460 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.589, -96.904

A tornado that developed over northeastern Noble County continued into western Osage County, where it damaged several homes, uprooted or snapped numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 110 mph.

Thunderstorm Wind, Osage

When
May 10, 4:25 PM CST
Where
Osage County, 7 mi SW of Burbank
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.628, -96.809

This mesonet station likely sampled the periphery of the tornado that dissipated several miles south of Burbank.

Thunderstorm Wind, Osage

When
May 10, 4:30 PM CST
Where
Osage County, 7 mi SW of Burbank
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.628, -96.809

This was a second peak wind at this mesonet station that occurred after the tornado had passed.

Hail, Osage

When
May 10, 4:32 PM CST
Where
Osage County, 7 mi W of Pawhuska
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.670, -96.456

Tornado, Osage

When
May 10, 4:33 PM CST
Where
Osage County, 6 mi E of Burbank
Rating
EF0
Path length
0.1 mi
Path width
75 yd
Reported by
NWS Employee
Coordinates
36.700, -96.612

A tornado briefly developed over open country.

Tornado, Osage

When
May 10, 4:41 PM CST to 4:42 PM CST
Where
Osage County, 2.17 mi SSW of Foraker Codding Arpt to 10 mi ENE of Burbank
Rating
EF0
Path length
1 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
36.742, -96.567

An off-duty NWS employee reported a tornado over open country.

Tornado, Osage

When
May 10, 4:45 PM CST to 4:46 PM CST
Where
Osage County, 1.5 mi NW of Pawhuska to 2.5 mi N of Pawhuska
Rating
EF0
Path length
1 mi
Path width
75 yd
Reported by
Storm Chaser
Coordinates
36.685, -96.349

Several storm chasers reported a tornado over open country.

Thunderstorm Wind, Osage

When
May 10, 5:15 PM CST
Where
Osage County, 2 mi W of Shidler
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
County Official
Coordinates
36.780, -96.686

Strong thunderstorm wind blew down four power poles just west of town.

Hail, Osage

When
May 10, 5:30 PM CST
Where
Osage County, 0.75 mi S of Grainola
Measured
1 in hail
Reported by
Public
Coordinates
36.939, -96.650

Hail, Okfuskee

When
May 10, 5:34 PM CST
Where
Okfuskee County, 0.5 mi WSW of Bearden
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.347, -96.388

Tornado, Okfuskee

When
May 10, 5:35 PM CST to 5:47 PM CST
Where
Okfuskee County, 3.48 mi W of Bearden to 3.28 mi N of Bearden
Rating
EF1
Path length
5.2 mi
Path width
600 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.342, -96.441

A tornado moved into southwestern Okfuskee County from Seminole County. The tornado snapped or uprooted numerous trees and blew down power poles in Okfuskee County. The estimated peak wind in this segment of the tornado's path based on this damage was 95 mph.

Tornado, Okfuskee

When
May 10, 5:45 PM CST to 6:10 PM CST
Where
Okfuskee County, 4.07 mi E of Bearden to 2.87 mi NNW of Pharoah
Rating
EF1
Path length
14 mi
Path width
1,000 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
35.340, -96.309

A tornado developed south of Okemah, moved east-northeast for several miles then curved to the northeast moving over the south and east side of Clearview before dissipating north of I-40 north of Pharoah. The tornado damaged homes, destroyed outbuildings, snapped or uprooted numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 105 mph.

Hail, Washington

When
May 10, 5:48 PM CST
Where
Washington County, Dewey
Measured
0.75 in hail
Reported by
County Official
Coordinates
36.800, -95.930

Thunderstorm Wind, Okfuskee

When
May 10, 5:51 PM CST
Where
Okfuskee County, 3 mi NW of Okemah
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.461, -96.338

Large tree limbs were snapped by strong thunderstorm wind gusts.

Hail, Creek

When
May 10, 5:54 PM CST
Where
Creek County, 1.75 mi SSW of Bellvue
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.876, -96.390

Thunderstorm Wind, Okfuskee

When
May 10, 5:55 PM CST
Where
Okfuskee County, 3 mi E of Okemah
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.430, -96.247

Tornado, Okmulgee

When
May 10, 6:03 PM CST to 6:04 PM CST
Where
Okmulgee County, 1.49 mi NNE of Bryant to 1.47 mi W of Henryetta Arpt
Rating
EF0
Path length
0.5 mi
Path width
100 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
35.398, -96.056

A tornado snapped numerous large tree limbs and damaged the siding of a house. The estimated peak wind in the tornado based on this damage was 80 mph.

Tornado, Okmulgee

When
May 10, 6:04 PM CST to 6:22 PM CST
Where
Okmulgee County, 1.21 mi SSW of Henryetta Arpt to 1.42 mi NNE of Dighton
Rating
EF2
Path length
12 mi
Path width
1,250 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
35.383, -96.027

A tornado developed southwest of Henryetta, moved east-northeast across Henryetta Lake then turned sharply northeast before dissipating northeast of Dewar. The tornado destroyed a mobile home near Lake Henryetta. The tornado also damaged several homes, another mobile home and a boat dock, snapped or uprooted numerous trees and blew down power poles. The estimated peak wind in the tornado based on this damage was 115 mph.

Hail, Okmulgee

When
May 10, 6:15 PM CST
Where
Okmulgee County, 2 mi S of Henryetta
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.421, -95.980

Tornado, McIntosh

When
May 10, 6:16 PM CST to 6:17 PM CST
Where
McIntosh County, 3.26 mi SW of Burney to 1.52 mi WSW of Burney
Rating
EF2
Path length
1.8 mi
Path width
300 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
35.403, -95.867

A tornado destroyed a mobile home, damaged a barn, and snapped or uprooted numerous trees. The estimated peak wind in the tornado based on this damage was 115 mph.

Tornado, Okfuskee

When
May 10, 6:17 PM CST to 6:35 PM CST
Where
Okfuskee County, 0.73 mi SSW of Boley to 1.97 mi S of Okfuskee
Rating
EF1
Path length
15.5 mi
Path width
650 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
35.490, -96.484

A tornado removed a large section of the roof of the Boley Police Department, damaged homes, snapped or uprooted numerous trees and blew down power poles. The estimated peak wind in the tornado based on this damage was 105 mph.

Tornado, McIntosh

When
May 10, 6:23 PM CST to 6:41 PM CST
Where
McIntosh County, 0.83 mi NNE of Burney to 4.54 mi NE of Richardsville
Rating
EF2
Path length
13 mi
Path width
800 yd
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
35.441, -95.814

A tornado developed just north of I-40 and south of Lake Eufaula, moved east-northeast across the lake, and then curved northeast before dissipating north-northeast of the intersection of Highway 266 and Highway 72. The tornado severely damaged homes and mobile homes, destroyed several barns, snapped or uprooted numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 115 mph.

Tornado, McIntosh

When
May 10, 6:25 PM CST
Where
McIntosh County, 1.63 mi E of Burney
Rating
EF0
Path length
0.4 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
35.430, -95.791

A tornado snapped numerous large tree limbs. The estimated peak wind in the tornado based on this damage was 80 mph.

Tornado, McIntosh

When
May 10, 6:28 PM CST to 6:30 PM CST
Where
McIntosh County, 2.53 mi E of Burney to 0.91 mi WNW of Pierce
Rating
EF1
Path length
2.6 mi
Path width
600 yd
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
35.424, -95.776

A tornado uprooted or snapped numerous trees and rolled a tractor. The estimated peak wind in the tornado based on this damage was 110 mph.

Hail, Okfuskee

When
May 10, 6:30 PM CST
Where
Okfuskee County, 1 mi SE of Castle
Measured
0.75 in hail
Reported by
Storm Chaser
Coordinates
35.460, -96.367

Tornado, McIntosh

When
May 10, 6:30 PM CST to 6:31 PM CST
Where
McIntosh County, 1.02 mi WSW of Pierce to 0.55 mi NW of Pierce
Rating
EF1
Path length
1 mi
Path width
300 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
35.424, -95.736

A tornado uprooted trees, snapped large tree limbs, and blew down power poles. The estimated peak wind in the tornado based on this damage was 85 mph.

Tornado, McIntosh

When
May 10, 6:31 PM CST to 6:32 PM CST
Where
McIntosh County, 0.45 mi NNE of Pierce to 1.06 mi NE of Pierce
Rating
EF1
Path length
0.5 mi
Path width
150 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
35.436, -95.718

A tornado uprooted trees, snapped large tree limbs, and blew down power poles. The estimated peak wind in the tornado based on this damage was 85 mph.

Tornado, McIntosh

When
May 10, 6:32 PM CST
Where
McIntosh County, 1.86 mi NE of Pierce
Rating
EF0
Path length
0.2 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
35.452, -95.701

A tornado snapped large tree limbs. The estimated peak wind in the tornado based on this damage was 80 mph.

Tornado, McIntosh

When
May 10, 6:33 PM CST to 6:40 PM CST
Where
McIntosh County, 1.15 mi S of Richardsville to 4.53 mi WSW of Rentiesville
Rating
EF1
Path length
6.5 mi
Path width
1,100 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
35.463, -95.681

An apparent anticyclonic tornado destroyed the fire department, severely damaged several mobile homes, damaged homes, snapped or uprooted numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 105 mph.

Hail, Muskogee

When
May 10, 6:35 PM CST
Where
Muskogee County, Council Hill
Measured
2.75 in hail
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
35.550, -95.650

Tornado, McIntosh

When
May 10, 6:35 PM CST to 6:36 PM CST
Where
McIntosh County, 1.79 mi SSE of Hichita to 1.98 mi ESE of Hichita
Rating
EF2
Path length
1.3 mi
Path width
200 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
35.497, -95.735

A tornado destroyed a mobile home and a barn, severely damaged a couple homes, snapped or uprooted numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 115 mph.

Hail, Muskogee

When
May 10, 6:41 PM CST
Where
Muskogee County, Oktaha
Measured
1 in hail
Reported by
Post Office
Coordinates
35.580, -95.480

Tornado, McIntosh

When
May 10, 6:46 PM CST to 6:56 PM CST
Where
McIntosh County, 1.71 mi SE of Rentiesville to 5.19 mi NNE of Shady Grove
Rating
EF1
Path length
6.5 mi
Path width
800 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
35.503, -95.478

A tornado severely damaged a mobile home, damaged a home, snapped or uprooted numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 110 mph.

Tornado, Muskogee

When
May 10, 6:56 PM CST to 6:58 PM CST
Where
Muskogee County, 3.11 mi SSW of Martin to 2.39 mi S of Martin
Rating
EF1
Path length
2 mi
Path width
400 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.529, -95.344

A tornado snapped or uprooted numerous trees, damaged the roofs of a couple homes, and blew down power poles. The estimated peak wind in the tornado based on this damage was 105 mph.

Tornado, Muskogee

When
May 10, 7:06 PM CST to 7:11 PM CST
Where
Muskogee County, 4.01 mi E of Mc Lain to 4.59 mi N of Webbers Falls
Rating
EF1
Path length
4.1 mi
Path width
1,250 yd
Continued into
Sequoyah, Ok (TSA)
Injuries
3 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
35.572, -95.199

A tornado developed northwest of Webbers Falls, moved east-northeast, snapping or uprooting numerous trees. The tornado overturned several campers and recreational vehicles at Brewer Bend Campground where several people were injured. The estimated peak wind in the tornado based on this damage was 110 mph. The tornado continued into Sequoyah County.

Tornado, Sequoyah

When
May 10, 7:11 PM CST to 7:20 PM CST
Where
Sequoyah County, 3.92 mi N of Gore to 1.49 mi E of Blackgum
Rating
EF1
Path length
8.9 mi
Path width
1,250 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
35.586, -95.128

The tornado that developed northwest of Webbers Falls in Muskogee County continued into Sequoyah County where it damaged docks on Tenkiller Lake, damaged several homes, snapped or uprooted numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 110 mph.

Thunderstorm Wind, Pittsburg

When
May 10, 7:15 PM CST
Where
Pittsburg County, 7 mi WSW of Arpelar
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.891, -96.084

Strong thunderstorm wind blew down several trees.

Hail, Sequoyah

When
May 10, 7:20 PM CST
Where
Sequoyah County, 4 mi N of Box
Measured
2.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
35.638, -94.980

Tornado, Sequoyah

When
May 10, 7:27 PM CST to 7:31 PM CST
Where
Sequoyah County, 3.69 mi WSW of Marble City to 0.56 mi ESE of Marble City
Rating
EF1
Path length
4 mi
Path width
500 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.553, -94.877

A tornado snapped or uprooted numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 105 mph.

Hail, Adair

When
May 10, 7:35 PM CST
Where
Adair County, Bunch
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.680, -94.770

Hail, Adair

When
May 10, 7:35 PM CST
Where
Adair County, 1 mi NW of Bunch
Measured
1 in hail
Reported by
Post Office
Coordinates
35.690, -94.783

Hail, Pittsburg

When
May 10, 7:35 PM CST
Where
Pittsburg County, Mc Alester
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.930, -95.770

Thunderstorm Wind, Choctaw

When
May 10, 8:26 PM CST
Where
Choctaw County, 10 mi NNE of Boswell
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.164, -95.803

Strong thunderstorm wind blew down numerous large tree limbs.

Hail, Latimer

When
May 10, 8:30 PM CST
Where
Latimer County, Red Oak
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.950, -95.080

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyThe tornado archive for Oklahoma, 2010Warnings in Oklahoma, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237572, 227125, 237804, 227128, 237573, 237575, 237577, 227129, 227130, 227131, 237587, 237597, 227132, 237595, 237820, 227133, 237599, 237609, 227134, 237612, 237616, 237626, 237629, 237636, 227136, 237639, 237641, 237643, 237645, 227137, 237646, 227138, 237647, 237654, 237648, 237651, 227141, 227145, 237653, 227150, and more.